# SDR JNE2008F00000

- Difficulty date: August 21, 2008
- Submitted: September 17, 2008
- Operation: Air carrier
- Aircraft: N1ZJ
- Make and model: Cessna T337G
- Aircraft serial: P3370267
- Engine: Cont TSIO360CB
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 65556624V
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INSTALLED TWO FACTORY ENGINES. AFTER SEVERAL TEST RUNS , THE FRONT STARTER SOLENOID FAILED ON.  REPLACED THE SOLENOID WITH AN NEW MFG SOLENOID.  ON A TEST FLIGHT ELECTRICAL FAILURE OCCURRED.  IT HAPPENED BECAUSE OF AN OVERLOAD OF THE BATTERY AND ELECTRICALSYSTEM .  AFTER MANUALLY PUMPING THE LANDING GEAR DOWN, LANDED WITHOUT INCIDENT.  AFTER TROUBLESHOOTING, FOUND THE NEW STARTER SOLENOID FAILED AND STARTER WAS ENGAGED. CALLED MFG PILOT ASSOCIATION AND THEY EXPLAINED THAT MFG USES A NEW STARTER THAT USES 400 AMPS AND THE MFG SOLENOID IS ONLY RATED 200 AMPS. THE SOLENOID MAY FAIL ON THE FIRST USE OR ANY USES THERE AFTER. THEY ALSO MENTIONED  MFG KNOWS ABOUT THE PROBLEM AND IS UNWILLING  TO CORRECT IT.  AFTER CALLING MFG MYSELF, CONFIRMED THEY ARE UNWILLING TO DO ANYTHING ABOUT THIS PROBLEM, THEY ALSO DO NOT WORN PEOPLE WHEN PURCHASING AN ENGINE THAT THIS PROBLEM MAY OCCURR.  REPALCED BOTH SOLENOIDS AND THE BATTERY WITH NEW UNITS AND REINSTALLED SERVICABLE (PN C4C27C STARTERS). (K)
